Alert archive / Illinois / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 100, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 10, 2018, 2:09 PM CDT for Fayette County, Illinois. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2018, 2:09 PM CDT (19:09 UTC)
- Expired
- Jun 10, 2018, 2:37 PM CDT
- In force
- 28 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Fayette County, IL
The radar
The Lincoln radar (KILX), 118 km from the middle of the area, began a volume at 19:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 10, 12:46 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.2 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 585 J/kg
- Mixed-layer CIN
- -193 J/kg
- Mixed-layer LCL
- 611 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 362 m²/s²
- 0-3 km storm-relative helicity
- 382 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.2
The text
As transmitted.
238
WUUS53 KLSX 101909
SVRLSX
ILC051-102000-
/O.NEW.KLSX.SV.W.0100.180610T1909Z-180610T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
209 PM CDT SUN JUN 10 2018
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Northern Fayette County in south central Illinois...
* Until 300 PM CDT.
* At 209 PM CDT, a severe thunderstorm was located 7 miles west of
Cowden, moving southeast at 40 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
St. Elmo, Ramsey, Wrights Corner and Herrick.
This includes Interstate 70 in Illinois near exit 76.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3910 8917 3922 8910 3922 8881 3897 8881
TIME...MOT...LOC 1909Z 302DEG 36KT 3924 8900
HAIL...1.25IN
WIND...60MPH
$$
Kanofsky3 follow-up statements
596
WWUS53 KLSX 101923
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
223 PM CDT SUN JUN 10 2018
ILC051-102000-
/O.CON.KLSX.SV.W.0100.000000T0000Z-180610T2000Z/
Fayette IL-
223 PM CDT SUN JUN 10 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT
FOR NORTHEASTERN FAYETTE COUNTY...
At 222 PM CDT, a severe thunderstorm was located over Wrights Corner,
moving southeast at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
St. Elmo, Wrights Corner and Herrick.
This includes Interstate 70 in Illinois near exit 76.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3907 8910 3922 8902 3922 8881 3897 8881
TIME...MOT...LOC 1922Z 302DEG 36KT 3917 8885
HAIL...1.00IN
WIND...60MPH
$$
Kanofsky241
WWUS53 KLSX 101930
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
230 PM CDT SUN JUN 10 2018
ILC051-102000-
/O.CON.KLSX.SV.W.0100.000000T0000Z-180610T2000Z/
Fayette IL-
230 PM CDT SUN JUN 10 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT
FOR NORTHEASTERN FAYETTE COUNTY...
At 230 PM CDT, a severe thunderstorm was located over Beecher City,
moving southeast at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Wrights Corner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3905 8881 3915 8895 3922 8889 3922 8881
TIME...MOT...LOC 1930Z 305DEG 36KT 3917 8882
HAIL...1.00IN
WIND...60MPH
$$
Kanofsky485
WWUS53 KLSX 101937
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
237 PM CDT SUN JUN 10 2018
ILC051-101947-
/O.CAN.KLSX.SV.W.0100.000000T0000Z-180610T2000Z/
Fayette IL-
237 PM CDT SUN JUN 10 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN FAYETTE COUNTY IS
CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
south central Illinois.
LAT...LON 3905 8881 3915 8895 3922 8889 3922 8881
TIME...MOT...LOC 1936Z 302DEG 36KT 3913 8874
$$
KanofskyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 6:06 AM CDT, 8 hours 3 minutes earlier.
Area forecast discussion, Jun 10, 6:06 AM CDT, 8 hours 3 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 606 AM CDT Sun Jun 10 2018 .SHORT TERM... (Through Late Tonight) Issued at 338 AM CDT Sun Jun 10 2018 An MCS was tracking east-southeastward through northern IL early this morning, northeast of our forecast area. The MCV and outflow boundary from this nocturnal MCS will likely initiate new convection across parts of west central and southwest IL, east of the Mississippi River today in the moist and unstable atmosphere, and also possibly into northeast MO as well. The best threat for convection will continue tonight across northeast MO and west central and southwest IL as a synoptic front sags southward into northeast MO and central IL this evening. A few storms may be severe with damaging winds and large hail, along with heavy rainfall across parts of west central and southwest IL. Above normal temperatures can be expected today across central and southeast MO where there will be less cloud cover to hinder daytime heating and no more than isolated showers or storms. Highest heat indices will approach 100 along I-70 from COU to STL late this afternoon. GKS .LONG TERM... (Monday through Saturday) Issued at 338 AM CDT Sun Jun 10 2018 I think the main story for Monday with be the heat and humidity. Present thinking is that any ongoing convection at daybreak on Monday will be north/east of the CWA, although there could be some remnant debris cloudiness in the eastern half of the area. The pattern looks quite favorable for a hot day with southwesterly low level flow and a prominent west-east orientation to the accompanying thermal ridge. I have boosted temps a bit with highs 91-96, the highest readings in metro St. Louis and mid MO. Heat indices will be highly dependent on how the dew points respond to mixing and current thinking is they will be in the upper 60s to lower 70s in the afternoon. This results in peak heat indices in the 100-104 range, with the highest values in the metro area. These values are a tad short of advisory criteria, and we will need to continue monitoring closely. While I can't rule out some isolated storms on the fringes of the CWA in the afternoon, especially south central IL, I think the main chance of thunderstorms will wait until Monday night with the advancing cold front, and this would bring the highest probabilities to northeast/central MO from late evening into the overnight hours. If there has been any shift in the latest guidance package and hence above average uncertainty, it would be with the progress of the aforementioned cold front. Up until the recent model runs, the general consensus had been for the cold front to move across the CWA on Tuesday, with a position south of the CWA by early Tuesday evening. Now there is concern that the cold front will ever make it thru the area, and the ECMWF would say NO. The ECMWF suggests the front will ooze southward across the northern CWA Tuesday and Tuesday night, bottoming out just south of I-70 on Wednesday before gradually retreating it back to the north during the later part of the week. Alternatively the GFS does move the front south of the area into northern AR and the TN Valley by Wednesday, and then begins a northward retreat with the front Wednesday night into Thursday. The strength and eastward building of the southern Plains upper ridge appear to be the culprit. Given the potential motion/position of the front and "ridge runner" disturbances, thunderstorm chances could end up increasing quite a bit Wednesday into Thursday. High temperatures could also end up warmer, and I have started a slight upward adjustment on Tuesday. There are suggestions that the ridge aloft could build through the MS Valley region Friday into next weekend leading to well above normal temps and hot and humid conditions. The present forecast does not reflect this quite yet given the model variability and uncertainty in these time ranges. Glass && .AVIATION... (For the 12z TAFs through 12z Monday Morning) Issued at 541 AM CDT Sun Jun 10 2018 Isolated showers were moving through UIN and the St Louis metro area early this morning. Most of this activity will likely shift east of the taf sites later this morning. Few-scattered diurnal cumulus clouds will develop late this morning and this afternoon with daytime heating. There may be scattered showers and storms in UIN late this afternoon and evening as a front sags southward into parts of northeast MO and central IL. It appears that most of the convection this afternoon and evening will be just east of the St Louis metro area. Mainly south-southwesterly surface winds at the taf sites through the period, except more southeasterly in UIN tonight. SPECIFICS FOR KSTL: Isolated showers were moving through the St Louis metro area early this morning. Most of this activity will likely shift east of the STL area later this morning. Few- scattered diurnal cumulus clouds will develop late this morning and this afternoon with daytime heating. It appears that most of the convection this afternoon and evening will be just east of the STL area. Mainly southwesterly surface winds through the period. GKS && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Jun 10, 4:43 AM CDT, 9 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 443 AM CDT Sun Jun 10 2018 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-110945- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 443 AM CDT Sun Jun 10 2018 This hazardous weather outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and Tonight There is a chance for thunderstorms across much of eastern Missouri and western Illinois. Isolated strong to severe storms are possible across portions of northeast Missouri and west central and south central Illinois, mainly this afternoon and tonight. The primary threats are large hail and damaging wind gusts. .DAYS TWO THROUGH SEVEN...Monday through Saturday The chance for thunderstorms will continue for portions of the forecast area each day. Isolated strong to severe storms are possible on Monday afternoon and night across parts of central and northeast Missouri and west central and south central Illinois. The primary threats are large hail and damaging wind gusts. Isolated strong to severe storms are possible Tuesday afternoon and night across parts of southeast Missouri and southwest Illinois. The primary threats are large hail and damaging wind gusts. .SPOTTER INFORMATION STATEMENT... Limited spotter activation may be needed this afternoon and tonight. Glass
In the hours before
Special weather statement, Jun 10, 1:29 PM CDT, 40 minutes before
Special Weather Statement
National Weather Service St Louis MO
129 PM CDT SUN JUN 10 2018
ILZ060-064-065-101915-
Bond IL-Montgomery IL-Fayette IL-
129 PM CDT SUN JUN 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL BOND...NORTHWESTERN
FAYETTE AND MONTGOMERY COUNTIES UNTIL 215 PM CDT...
At 128 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Pana to near Litchfield. Movement was
southeast at 25 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Litchfield, Hillsboro, Nokomis, Ramsey, Raymond, Witt, Taylor
Springs, Coffeen, Schram City, Irving, Herrick, Panama, Fillmore,
Coalton, Donnellson, Butler, Ohlman, Bingham, Walshville and Wenonah.
This includes Interstate 55 in Illinois between exits 52 and 60.
This also includes Ramsey Lake State Park and Lake Lou Yaeger.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
south central and southwestern Illinois.
LAT...LON 3897 8945 3909 8970 3927 8970 3935 8951
3935 8914 3922 8914 3922 8884
TIME...MOT...LOC 1828Z 294DEG 21KT 3945 8915 3920 8975
KanofskyThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 1:29 PM CDT | Special Weather Statement | LSX | Montgomery | 46 min |
| Jun 10, 3:24 PM CDT | Special Weather Statement | LSX | Adams | 36 min |
| Jun 10, 3:36 PM CDT | Severe Thunderstorm Warning | LSX | Adams | 24 min |
| Jun 10, 4:17 PM CDT | Special Weather Statement | LSX | Montgomery | 28 min |
| Jun 10, 4:38 PM CDT | Special Weather Statement | LSX | Fayette | 22 min |
| Jun 10, 5:15 PM CDT | Severe Thunderstorm Warning | LSX | Adams, Brown | 29 min |
| Jun 10, 6:42 PM CDT | Flash Flood Warning | LSX | Fayette | 6 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.